MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 720182-01
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.B3 event date: estimated as two weeks prior to explant.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) presented to the hospital because the device was not functioning properly.Two weeks later, the patient underwent surgical intervention to revise the ipp and a crack in the reservoir connecting tube was found.The device was explanted and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this inflatable penile prosthesis was thoroughly inspected and analyzed.Visual inspection of the cylinders found no evidence of damage or abnormality.The cylinders passed microscopic and leak testing.The reservoir exhibited signs of damage consistent with explant but passed leak testing.The pump component passed microscopic and leak testing, but did not pass inflation and deflation testing.Based on the results of the product analysis, the reported observations of non-functioning device and hole in tubing were confirmed and most likely cause traced to component failure.B3 event date: estimated as two weeks prior to explant.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information provided on the device analysis required update to the product investigation: upon receipt at our post market quality assurance laboratory, this inflatable penile prosthesis was thoroughly inspected and analyzed.Visual inspection of the cylinders found no evidence of damage or abnormality.The cylinders passed microscopic and leak testing.The reservoir exhibited signs of damage consistent with explant but passed leak testing.The pump component passed microscopic and leak testing, but did not pass the activation testing performed.Based on the results of the product analysis, the reported observations of non-functioning device and hole in tubing were confirmed and most likely cause traced to component failure.B3 event date: estimated as two weeks prior to explant.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18560194
Report Number2124215-2024-03001
Device Sequence Number20862305
Product Code FHW
UDI-Device Identifier00878953005676
UDI-Public00878953005676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/16/2024
Device Model Number720182-01
Device Catalogue Number720182-01
Device Lot Number1000262497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer04/12/2024
04/19/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/16/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDER 14 CM: UPN: 72404012 LOT#: 1100078940; CYLINDER 14 CM: UPN: 72404012 LOT#: 1100078940; CYLINDER 16 CM: UPN: 72404013 LOT#: 1100096824; CYLINDER 16 CM: UPN: 72404013 LOT#: 1100096824; CYLINDER: 72404012 _1100078940; CYLINDER: 72404013_1100096824; PUMP: 72404310_ 1100160792; PUMP: UPN:72404310 LOT#: 1100160792; PUMP: UPN:72404310 LOT#: 1100160792
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale